Management of Abnormal uterine bleeding

Patient : I am currently taking Generes Fe. I have been taking this birth control for a month and a half. Read all the information with my pills. I am bleeding like a heavy flow period. It is not light bleeding or spotting. Is this normal or do I need to call my doctor and change my method. Thanks!
Doctor :   Abnormal uterine bleeding can be caused by numerous problems. The first step in the management id to determine whether t he bleeding is ovulatory or anovulatory. Ovulatory bleeding is typically cyclic, but heavy or prolonged whereas anovulatory uterine bleeding refers to unpredictable endometrial bleeding of variable flow and duration and is the most common cause of abnormal uterine bleeding. Stress, significant weight loss, and exercise can disturb the hypothalamic-pituitary-ovarian axis and are common causes of bleeding. I would advise that you watch your symptoms and take NSAIDs like motrin and advil to decrease the pain and bleeding. If your periods are recurrently heavy, visit your doctor for a physical examination and  further evaluation.

Related Q&A

Q: I've noticed my stomach has been gurgling since the last time i had sex they day after my period ended. I am on birth...

Q: I've been taking junel birth control. I just finish my first pack and now this week I'm on withdrawal bleeding. But i...

Q: Is it ok to take brith control after labral reconstruction surgery?

Q: I was on birth control last month to get my hormones back in control before trying for a baby again. I took to from D...

Q: My girlfriend is on mononesa birth control pills. She's been on omoxicilin for a few days and we had a slip up lastni...

 


DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews